Advertisement

Polypharmacy in the Emergency Department

Published:September 13, 2022DOI:https://doi.org/10.1016/j.cger.2022.05.012

      Keywords

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribers receive full online access to your subscription and archive of back issues up to and including 2002.

      Content published before 2002 is available via pay-per-view purchase only.

      Subscribe:

      Subscribe to Clinics in Geriatric Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Huff C.
        ACEP accrediting geriatric emergency departments: Move to Standardize special Needs elder care.
        Ann Emerg Med. 2018; 71: A21-A24
        • Carpenter C.R.
        • Bromley M.
        • Caterino J.M.
        • et al.
        • ACEP Geriatric Emergency Medicine Section, American Geriatrics Society, Emergency Nurses Association, and Society for Academic Emergency Medicine Academy of Geriatric Emergency Medicine
        Optimal older adult emergency care: introducing multidisciplinary geriatric emergency department guidelines from the American College of emergency physicians, American geriatrics Society, emergency nurses association, and Society for Academic emergency medicine.
        J Am Geriatr Soc. 2014; 62: 1360-1363
        • Institute of Medicine
        Preventing medication errors.
        National Academies Press, Washington, DC2006
        • Shehab N.
        • Lovegrove M.C.
        • Geller A.I.
        • et al.
        US emergency department visits for outpatient Adverse drug events, 2013-2014.
        JAMA. 2016; 316: 2115-2125
        • Xing X.X.
        • Zhu C.
        • Liang H.Y.
        • et al.
        Associations between potentially inappropriate medications and adverse health outcomes in the elderly: a systematic review and meta-analysis.
        Ann Pharmacother. 2019; 53: 1005-1019
      1. 2019 American geriatrics Society Beers Criteria® update expert Panel. American geriatrics Society 2019 updated AGS Beers Criteria® for potentially inappropriate medication Use in older adults.
        J Am Geriatr Soc. 2019; 67: 674-694
      2. Medication reconciliation to prevent adverse drug events. Institute for Healthcare Improvement website.
        (Available at:) (Accessed February 20, 2022)
        • Choi Y.J.
        • Kim H.
        Effect of pharmacy-led medication reconciliation in emergency departments: a systematic review and meta-analysis.
        J Clin Pharm Ther. 2019; 44: 932-945
        • O'Mahony D.
        • O'Sullivan D.
        • Byrne S.
        • et al.
        STOPP/START criteria for potentially inappropriate prescribing in older people: version 2.
        Age Ageing. 2015; 44 ([published correction appears in Age Ageing. 2018 May 1;47(3):489]): 213-218
        • Hanlon J.T.
        • Schmader K.E.
        • Samsa G.P.
        • et al.
        A method for assessing drug therapy appropriateness.
        J Clin Epidemiol. 1992; 45: 1045-1051
        • Samsa G.P.
        • Hanlon J.T.
        • Schmader K.E.
        • et al.
        A summated score for the medication appropriateness index: development and assessment of clinimetric properties including content validity.
        J Clin Epidemiol. 1994; 47: 891-896
        • Reeve E.
        • Shakib S.
        • Hendrix I.
        • et al.
        Review of deprescribing processes and development of an evidence-based, patient-centered deprescribing process.
        Br J Clin Pharmacol. 2014; 78: 738-747
        • Scott I.A.
        • Hilmer S.N.
        • Reeve E.
        • et al.
        Reducing inappropriate polypharmacy: the process of deprescribing.
        JAMA Intern Med. 2015; 175: 827-834